I had silcone implants placed after bilateral mastectomy. I had a lot of discomfort with expanders but felt I would get relief once final implants were placed. Its been 3 months and I still have a lot of pain around the implants and a very tight band-like feeling across my upper chest. Its uncomfortable to walk for extended periods or to lay on sides. My doctor says to wait it out. I cant believe this is normal.
Pain 3 Months After Implant Exchange Surgery
Doctor Answers (2)
Pain after implants for reconstruction
Pain is a nebulous thing. The best solution in most instances is time. As I'm sure you know capsular contracture is more common with reconstruction than cosmetic augmentation. A course of Singulair has worked wonders in some of my patients and is worth a try. If the pain can be pinpointed I will frequently inject a mixture of lidocaine and steroids lateral to the implant into the chest wall or intercostal space. Try the less invasive things first including massage. Above all talk with your surgeon. Many of my patients tell my nurse more than they tell me.
Possible reasons for continued pain after breast reconstruction
The most common cause for pain after the replacement of the expander with an implant is continued capsular contraction. If your breast remain fairly hard, it is possible that the process of inflamation and continued shrinking of the capsule results in a capsular contracture. I often start my patients on Singullair 10 mg per day for 2 months. Time is youe ally and waiting at least another 2 months is very important, so your doctor is correct. I have seen dramatic responses to Singulair. If there is no relief after the months of Singulair treatment, then I would consider a capsulotomy which is a relatively minor surgical procedure.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.